It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board

  • Lexapro and heart rate. Help?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-01-2004, 05:44 AM   #1
    jessicat1679
    Junior Member
    (female)
     
    jessicat1679's Avatar
     
    Join Date: Apr 2004
    Location: Wisconsin
    Posts: 16
    jessicat1679 HB User
    Exclamation Lexapro and heart rate. Help?

    Hi all. I have been taking Lexapro for 7 days for anxiety and depression, and I have noticed my heart rate seems to speed up very fast, especially in the morning. Is this something normal to expect for the first week or so?

    As far as other side effects go, I know I have lost a little bit of weight (I haven't weighed myself so I dont know exactly how much) but I'm not complaining about that!
    Also, I sometimes feel like I can't stop moving. For example, as I'm sitting at my desk typing this, my foot is bouncing up and down, almost like a nervous habit. But I don't feel nervous or anxious.

    So, if anyone knows about the heart rate thing, please write! Thanks!
    Jessi

     
    Sponsors Lightbulb
       
    Old 07-04-2004, 06:03 AM   #2
    mudhound
    Senior Veteran
    (male)
     
    mudhound's Avatar
     
    Join Date: Nov 2002
    Location: Bean Station, TN, usa
    Posts: 2,189
    mudhound HB User
    Exclamation Re: Lexapro and heart rate. Help?

    My wife takes Lexapro. She does not have any problems with this med. When she took welbutren, she had the heart problem. Her dr took her off it right away. See or call your dr soon.
    __________________
    God Bless

    Mudhound

     
    Old 07-04-2004, 01:20 PM   #3
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: Lexapro and heart rate. Help?

    hi jessicat

    lexapro type meds can cause many and varied side effects, these usually stop after a few weeks when the med starts working properly
    maybe you could reduce the dose for a while, perhaps by cutting the tablet

    valium type meds also help and go well with lexapro, your doc should know this but many dont

     
    Old 07-08-2004, 12:32 PM   #4
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Lexapro and heart rate. Help?

    Quote:
    Originally Posted by jessicat1679
    Hi all. I have been taking Lexapro for 7 days for anxiety and depression, and I have noticed my heart rate seems to speed up very fast, especially in the morning. Is this something normal to expect for the first week or so?

    As far as other side effects go, I know I have lost a little bit of weight (I haven't weighed myself so I dont know exactly how much) but I'm not complaining about that!
    Also, I sometimes feel like I can't stop moving. For example, as I'm sitting at my desk typing this, my foot is bouncing up and down, almost like a nervous habit. But I don't feel nervous or anxious.

    So, if anyone knows about the heart rate thing, please write! Thanks!
    Jessi
    The heart rate is a common side effect. AD's reve up the nervous system...serotonin is defined as an excitatory neurotransmitter. The leg tapping sounds like another side effect of AD's called akathisia, which can be mild or severe depending. Here's a definition I found on it:

    Akathisia is a neurologically driven agitation ranging from mild leg tapping, feeling "caffeinated" to severe panic, an extreme manic state and hyper-sensitivity of the nervous system. Symptoms: motor restlessness and specifically, a feeling of muscular quivering; one of the possible complications of treatment with the phenothiazines. Often, the symptoms is of such intensity that it becomes impossible for the patients to sit still day or night, and which is described by them as more difficult to endure than any of the symptoms for which they had been originally treated. Acquaintance with this symptom of akathisia, which often persists for a considerable time after the drug has been withdrawn, is important because it is sometimes mistaken for an agitated depression and wrongly treated.

     
    Old 07-09-2004, 03:00 PM   #5
    james18
    Newbie
     
    james18's Avatar
     
    Join Date: Jul 2004
    Posts: 9
    james18 HB User
    Re: Lexapro and heart rate. Help?

    Hey I have been taking Lexapro for a few days also and I noticed that my legs and feet are always moving now! Its annoying. My packet that came with the pills says if you have a slow or fast heart rate to call your doctor immediatly, BUT it is normal for your heart rate to go up some when you stand up and start moving quickly. What is your heart rate at?

     
    Old 07-15-2004, 05:27 PM   #6
    ifa
    Junior Member
     
    ifa's Avatar
     
    Join Date: Jul 2004
    Posts: 36
    ifa HB User
    Re: Lexapro and heart rate. Help?

    Hello I have been on lexapro for 8 days and I haven't noticed any heart problems.

    I haven't been figety either. just kind of zombiefied

    I have been having trouble sleeping I wake up alot since ive been on lexapro

    I haven't been all that hungry either

    int's been odd

    I would hesitate to check with your doctor

    good luck

     
    Old 08-02-2004, 10:30 AM   #7
    Jessgirl01
    Junior Member
     
    Jessgirl01's Avatar
     
    Join Date: Jul 2004
    Posts: 36
    Jessgirl01 HB User
    Re: Lexapro and heart rate. Help?

    I have been taking Lexapro for about 3 weeks now. I haven't really noticed any side effects, sorry I'm not much help :-/

    Jessica

     
    Old 08-11-2004, 10:03 PM   #8
    gingerbread85
    Inactive
     
    Join Date: Sep 2003
    Posts: 39
    gingerbread85 HB User
    Re: Lexapro and heart rate. Help?

    I was on Lexapro a while back, and my heart rate got to 45. I am 25 years old and my normal heart rate has always been around 80-95. Although my docs were not concerned I discontinued it. Lexapro is kind of new and all of the possible side effects have not been found out yet. I remember when paxil first came out everyone loved it (just like lexapro), however after a while all sorts of side effects came about the longer the med was being prescribed. If you do not feel comfortable discontinue it. Everyone reacts different to certain meds.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lexapro-your experiences with it, please hamstachick Mental Health 18 07-26-2007 07:23 AM
    On lexapro for 3 weeks now Strawberry.hill Bipolar Disorder 7 06-22-2006 03:09 PM
    Anyone take Lexapro and Inderal? Kari7171 Depression 1 01-19-2006 01:41 PM
    My Story - Lexapro and Effexor XR DueNApril09 Anxiety 12 09-17-2005 07:31 AM
    My Story - Lexapro & Effexor XR DueNApril09 Depression 0 09-13-2005 01:25 AM
    Lexapro And Low Heart Rate CANEY GIRL Anxiety 7 04-04-2005 10:45 AM
    lexapro ??'s ls1222 Panic Disorders 3 03-17-2005 03:50 PM
    LEXAPRO -adhd/anxiety/depression bshea ADD / ADHD 5 12-17-2004 08:53 AM
    Lexapro & Low Heart Rate redherring Anxiety 1 09-12-2004 08:25 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:45 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!